Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 259, NWS Austin/San Antonio, TX

August 6, 2004Wilson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 6, 2004, 8:25 PM CDT for Wilson County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2004, 8:25 PM CDT (01:25 UTC)
Expired
Aug 6, 2004, 10:15 PM CDT
In force
110 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 070124
FFWSAT
TXC493-070315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
825 PM CDT FRI AUG 6 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  WILSON

* UNTIL 1015 PM CDT

* AT 820 PM CDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS  
  NEAR STOCKDALE...MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE SUTHERLAND SPRINGS...POTH...
  PANDORA AND FLORESVILLE.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE ON AREAS THAT 
HAVE ALREADY RECEIVED AMOUNTS OF 1 TO 3 INCHES IN THE PAST FEW HOURS 
WILL CAUSE FLOODING PROBLEMS OVER WILSON COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 2923 9777 2938 9791 2913 9837 2891 9818

$$
1 follow-up statement
000 
WGUS74 KEWX 070313
FFSSAT
TXC493-070320-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1015 PM CDT FRI AUG 6 2004

...THE FLASH FLOOD WARNING FOR WILSON COUNTY HAS EXPIRED...

THE FLASH FLOOD WARNING FOR WILSON COUNTY WAS ALLOWED TO EXPIRE.  
THE HEAVY RAINS HAVE DECREASED AND MOVED OUT OF THE COUNTY.  

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:41 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Aug 6, 2:41 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 PM CDT FRI AUG  6 2004

.DISCUSSION...
THIS AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
FROM LA GRANGE TO SAN ANTONIO AND ROCKSPRINGS. THIS CONVECTION WAS
OCCURRING AHEAD OF THE FRONTAL BOUNDARY IN AN AREA OF MODERATE TO
HIGH CAPE AND LOW CIN...AS DEPICTED BY LAPS. STEERING WINDS ALOFT
WILL RESULT IN THIS ACTIVITY MOVING TO THE SOUTH AND SOUTHWEST FOR
THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING. THE CONVECTION
WILL END AROUND MIDNIGHT WITH THE LOSS OF DAYTIME HEATING.

THE SLIGHTLY DRIER AIRMASS CURRENTLY LOCATED OVER NORTHEAST TEXAS
WILL FILTER INTO THE NORTHEAST HALF OF THE CWFA TONIGHT AND INTO
SATURDAY. THIS WILL RESULT IN TEMPS A COUPLE OF DEGREES COOLER IN
THAT PART OF THE CWFA TONIGHT AND SATURDAY. CONVECTION WILL BE MORE
ISOLATED ON SATURDAY AFTERNOON...MAINLY OCCURRING OVER THE WESTERN
HALF OF THE CWFA WITH THE SLIGHTLY DRIER AIRMASS IN THE LOWER
LEVELS RESIDING OVER THE EASTERN HALF.

BY SUNDAY WITH FRONTAL BOUNDARY WILL BE HISTORY AS THE GULF LOW
LEVEL FLOW STARTS TO BECOME RE-ESTABLISHED. AFTERNOON SHOWERS AND
THUNDERSTORMS WILL BE LIMITED TO THE SOUTHEAST COUNTIES...WHERE SEA-
BREEZE INDUCED CONVECTION WILL BE POSSIBLE.

THE UPPER LEVEL HIGH OVER THE DESERT SOUTHWEST WILL BUILD EASTWARD
AGAIN EARLY NEXT WEEK ALLOWING A WARMING TREND TO RESUME ALONG WITH
DRY WEATHER. THE UPPER RIDGE WILL BEGIN TO RETREAT WEDNESDAY OR
THURSDAY AS THE EASTERN U.S. TROF DEEPENS ONCE AGAIN. THUS ANOTHER
WEAK FRONTAL BOUNDARY WILL TRY TO MOVE IN THE NORTHEAST PART OF THE
CWFA ON WEDNESDAY OR THURSDAY. THIS WILL TAKE THE EDGE OFF THE HEAT
ONCE AGAIN WITH AN INCREASE IN POPS FOR THE EASTERN HALF OF THE CWFA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  92  73  94 /  20  20  10   0
AUSTIN BERGSTROM INTL AIRPORT  71  93  68  95 /  20  10  10   0
DEL RIO INTL AIRPORT           76  96  75  98 /  30  30  20   0
SAN ANTONIO INTL AIRPORT       73  93  73  94 /  30  20  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/04
Hazardous weather outlook, Aug 6, 5:23 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 AM CDT FRI AUG 6 2004

TXZ171>173-183>194-202>209-217>225-228-071100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
523 AM CDT FRI AUG 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TODAY THROUGH
THIS EVENING...AS A WEAK COOL FRONT MOVES ACROSS SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS SATURDAY AND
SATURDAY EVENING.  ISOLATED AFTERNOON AND EARLY EVENING
SHOWERS OR THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH
THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:05 PM CDTFlash Flood WarningEWXKendall115 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.